Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 13, NWS Brownsville, TX

May 15, 2025Cameron County, Texas

NWS Brownsville, TX issued this wind advisory at May 15, 2025, 1:38 AM CDT for Cameron County, Texas. It took effect at May 15, 2025, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 15, 2025, 1:38 AM CDT (06:38 UTC)
In effect from
May 15, 2025, 10:00 AM CDT
Expired
May 15, 2025, 4:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-793 J/kg
Mixed-layer LCL
2041 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS74 KBRO 150638
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
138 AM CDT Thu May 15 2025

TXZ255-152100-
/O.NEW.KBRO.WI.Y.0013.250515T1500Z-250515T2100Z/
Inland Cameron-
Including the cities of Brownsville and Harlingen
138 AM CDT Thu May 15 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS 
AFTERNOON ACROSS INLAND CAMERON COUNTY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected 
  Cameron County.

* WHERE...Inland Cameron County.

* WHEN...From 10 AM this morning to 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hallman
2 follow-up statements
412 
WWUS74 KBRO 151140
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
640 AM CDT Thu May 15 2025

TXZ255-152100-
/O.CON.KBRO.WI.Y.0013.250515T1500Z-250515T2100Z/
Inland Cameron-
Including the cities of Brownsville and Harlingen
640 AM CDT Thu May 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM 
CDT THIS AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Inland Cameron County.

* WHEN...From 10 AM this morning to 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hallman
370 
WWUS74 KBRO 152059
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
359 PM CDT Thu May 15 2025

TXZ255-152200-
/O.EXP.KBRO.WI.Y.0013.000000T0000Z-250515T2100Z/
Inland Cameron-
Including the cities of Brownsville and Harlingen
359 PM CDT Thu May 15 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Winds have fallen beneath Wind Advisory criteria.

$$

65-GI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 15, 12:16 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 15, 12:16 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1216 AM CDT Thu May 15 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 239 PM CDT Wed May 14 2025

Ridging will remain strong over the region through Thursday, but
will start to shift east and break down a bit Thursday night. Strong
high pressure will dominate the Gulf and will interact with inland
lower pressure to keep a tighter gradient and regional onshore winds
strong, especially across eastern sections. Guidance looks border-
line for wind advisory criteria but can't rule out some touches into
wind advisory criteria on Thursday.

Along with the wind on Thursday, fire weather conditions will be
elevated, with enhanced growth and spread potential. A few hours
near fire danger criteria could develop in the Brooks/Zapata County
area Thursday afternoon.

Thursday will be another hot day with readings above the century
mark. Heat index values will run from 105 to 110 degrees for many
areas and could touch 111 degrees or higher in the Southern Starr to
Southwest Hidalgo County areas (potential heat advisory). See the
climate section (published previously) for record temperature info.

Rip current risk will continue high in the short term with elevated
seas and wave period.

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 239 PM CDT Wed May 14 2025

The biggest story for the long term forecast period will be the
oppressive daytime heat. A mid-level subtropical ridge will continue
to be the main influence for the weather of Deep South Texas and the
Rio Grande Valley. Record breaking heat is still possible for Friday
and Saturday, and even outside of those two days, high temperatures
will generally be in the triple digits for most of the region.
However, areas along the coast are more likely to be in the lower to
mid 90s instead. Heat Advisories are likely starting on Friday and
carrying on through the duration of the long term forecast as the
heat indices are often around 111 in multiple locations. The heat
risk for Friday and Saturday are mostly moderate (level 2 of 4) to
major (level 3 of 4). However, by Monday some extreme (level 4 of 4)
will start to creep into the Northern Ranchlands. As the pressure
gradient becomes more elevated, the winds are expected to increase
resulting moderate to breezy southerly winds.

&&

.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Thu May 15 2025

VFR conditions are expected to generally prevail through the TAF
period, with a strong 45 kt jet setting up potential wind shear early
this morning across the RGV. Expect frequent afternoon gusts
above 30 kts as these winds mix down, especially towards HRL and
BRO.

&&

.MARINE...
Issued at 239 PM CDT Wed May 14 2025

Tonight through Thursday night...Winds and seas will remain elevated
in the short term with small craft advisory conditions extending
through Thursday. Conditions may improve slightly Thursday night
such that small craft should exercise caution.

Friday through Next Wednesday...Moderate to occasionally
strong southerly winds are expected to persist through most of next
week along the Lower Texas Coast. Small Craft Exercise Caution
conditions are likely on the Gulf waters and Laguna Madre every
afternoon. Small Craft Advisories are also possible at times as well
for the period.

&&

.CLIMATE...
Issued at 239 PM CDT Wed May 14 2025

Climate (issued by Tuesday evening shift)

Current forecast highs for McAllen would break a 30 year record
today and an 80 year record Thursday. Current forecast highs for
Brownsville and Harlingen on Thursday would tie records, including a
132 year record for Brownsville. Additional records may fall into
early next week for both daily record highs and daily record highest
low temperatures.

May 14th Record High Temperature / Highest Low Temperature
Brownsville: 96 in 2024 / 80 in 1896
Harlingen: 95 in 2020 / 79 in 2008
McAllen: 98 in 1995 / 80 in 1995

May 15th Record High Temperature / Highest Low Temperature
Brownsville: 95 in 1893 / 80 in 2020
Harlingen: 96 in 2003 / 78 in 2020
McAllen: 100 in 1945 / 80 in 1995

May 16th Record High Temperature / Highest Low Temperature
Brownsville: 95 in 2024 / 81 in 2024
Harlingen: 97 in 2003 / 78 in 1999
McAllen: 100 in 2003 / 81 in 2024

May 17th Record High Temperature / Highest Low Temperature
Brownsville: 96 in 1946 / 80 in 2017
Harlingen: 97 in 2018 / 79 in 1961
McAllen: 102 in 1946 / 81 in 2017

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             78  93  78  93 /   0   0   0   0
HARLINGEN               76  96  76  97 /   0   0   0   0
MCALLEN                 79  99  79 100 /   0   0   0   0
RIO GRANDE CITY         75 102  77 102 /   0   0   0   0
SOUTH PADRE ISLAND      78  86  78  85 /   0   0   0   0
BAYVIEW/PORT ISABEL     77  91  77  91 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ451-454-455.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ130-132-
     135-150-155-170-175.

&&

SHORT TERM...54
LONG TERM....64
AVIATION...56-Hallman

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.